I have involuntary facial tics. They are unattractive mouth/lip grimacing and twich of the lips.
a brain scan concluded there is no physical basis. There is no Tourette's nor other illnesses which could cause these tics.
I cannot take the regular dose of clonidine due to severe sleepiness during the day when at work.
My neuologist and I for now closed my file/case.
However, I recently have read that botox can be an effecitve treatment for facial tics. Please provide some information on the possible or past effectiveness of botox injections for facial tics.
for some reason, the neurologist never brought up the topic of botox as a treatment option.
Nonetheless, I am very interested in considering the botox injections. What is the history and effectiveness, side effects of injections for this condition? Thank you,
I want relief from these tics. They are exhausting.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
BoTox is frequently used to treat a condition called hemifacial spasm. This injection can provide palliative relief, but does not completely resolve the condition. The effect may last 3-4 months. It is unclear what long term effects of BoTox will do. The main side effect is weakness of the muscles that are injected.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Might the symptoms be classified as Tardive dyskinesia? Tardive dyskinesia is where you have repetitive, involuntary, purposeless movements, such as grimacing, tongue protrusion, lip smacking, puckering and pursing of the lips, or rapid eye blinking. Does this sound like what you have?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.